MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.7MM & SMALL SCREWS; GAUGE,DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.7MM & SMALL SCREWS; GAUGE,DEPTH
Model Number 319.04
Medical Device Problem Codes Incorrect Measurement (1383); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary.Service & repair evaluation: it was reported that during an unknown procedure on (b)(6) 2020, the tip of the depth gauge for 2.7mm & small screws was bent.The repair technician reported the device tip is bent and the etch of the outer sleeve doesn't match the inner shaft.Bent is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Investigation flow: damage.Visual inspection: the depth gauge for 2.7 mm and small screws (p/n: 319.04, lot #: 8541829) was returned and received at us cq.Upon visual inspection, the slider assembly component was received with a part number: 310.01 etched on it and the tip was observed to be bent.The differences in the lot numbers between the components indicates the customer had potentially disassembled the devices for cleaning and sterilization and mixed up the components with other device components when reassembling them.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was performed on the returned device.The outer diameter of the needle component was measured to be 1.79 mm (ca818).This is within the specification.Document/specification review : based on the date of manufacture, the current and manufactured revision of drawings were reviewed, depth gauge for 2.7mm to 4.0 mm screws: 319_04, rev.L/k.Since the exact manufactured date of the sider assembly 319.01 was not identified, the current revision of drawings was reviewed.Slider assembly: 319_01_4, rev.J.Measuring hook: 319_01_6, rev.H.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion : the complaint condition was confirmed for the depth gauge for 2.7 mm and small screws (p/n: 319.04, lot #: 8541829).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to the device incorrectly reassembled during the sterilization process.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 319.04, lot number: 8541829.Manufacturing site: haegendorf.Release to warehouse date: 12.Aug.2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2020, the tip of the depth gauge for 2.7mm & small screws was bent.The surgery was performed but had to be redone because they put in the wrong screws due to the depth gauge reading the wrong information.The procedure was successfully completed with the use of another depth gauge.There was an unknown number of minutes of surgical delay reported.There was no patient consequence.Concomitant device reported: unknown screws (part # unknown, lot # unknown, quantity 2) this report is for one (1) depth gauge for 2.7mm & small screws.This is report 1 of 1 for (b)(4).

Brand Name
DEPTH GAUGE FOR 2.7MM & SMALL SCREWS
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10551372
Report Number2939274-2020-04199
Device Sequence Number11521341
Product Code HTJ
UDI-Device Identifier10886982189974
UDI-Public(01)10886982189974
Combination Product (Y/N)N
Initial Reporter StateCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.04
Device Catalogue Number319.04
Device Lot Number8541829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1